Alert archive / Florida / Wind Advisories in 2026

Wind Advisory 1, NWS Key West, FL

January 31, 2026Monroe County, Florida

NWS Key West, FL issued this wind advisory at Jan 31, 2026, 3:48 AM EST for Monroe County, Florida. It took effect at Jan 31, 2026, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2026, 3:48 AM EST (08:48 UTC)
In effect from
Jan 31, 2026, 7:00 PM EST
Expired
Feb 1, 2026, 10:00 AM EST
In force
15 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2026-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2026-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS72 KKEY 310848
NPWKEY

URGENT - WEATHER MESSAGE
National Weather Service Key West FL
348 AM EST Sat Jan 31 2026

FLZ076-311800-
/O.NEW.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/
/O.NEW.KKEY.CW.Y.0001.260201T0300Z-260201T1500Z/
Monroe Upper Keys-
Including the cities of Key Largo
348 AM EST Sat Jan 31 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST 
SUNDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
EST SUNDAY...

* WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with 
  gusts up to 40 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 27 expected.

* WHERE...Monroe Upper Keys.

* WHEN...For the Wind Advisory, from 7 PM this evening to 10 AM EST 
  Sunday. For the Cold Weather Advisory, from 10 PM this evening to 
  10 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  cold temperatures can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

FLZ077-078-311800-
/O.NEW.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/
Monroe Middle Keys-Monroe Lower Keys-
Including the cities of Marathon and Key West
348 AM EST Sat Jan 31 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST 
SUNDAY...

* WHAT...Northwest winds near 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Monroe Lower Keys and Monroe Middle Keys.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DP
4 follow-up statements
393 
WWUS72 KKEY 312106
NPWKEY

URGENT - WEATHER MESSAGE
National Weather Service Key West FL
406 PM EST Sat Jan 31 2026

FLZ076-010515-
/O.CON.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/
/O.CON.KKEY.CW.Y.0001.260201T0300Z-260201T1500Z/
Monroe Upper Keys-
Including the cities of Key Largo
406 PM EST Sat Jan 31 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING 
TO 10 AM EST SUNDAY...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with 
  gusts up to 45 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 22 expected.

* WHERE...Monroe Upper Keys.

* WHEN...For the Wind Advisory, until 10 AM EST Sunday. For the Cold 
  Weather Advisory, from 10 PM this evening to 10 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  cold temperatures can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

FLZ077-078-010515-
/O.CON.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/
Monroe Middle Keys-Monroe Lower Keys-
Including the cities of Key West and Marathon
406 PM EST Sat Jan 31 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Northwest winds near 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Monroe Lower Keys and Monroe Middle Keys.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LIW
855 
WWUS72 KKEY 010354
NPWKEY

URGENT - WEATHER MESSAGE
National Weather Service Key West FL
1054 PM EST Sat Jan 31 2026

FLZ076-011200-
/O.CON.KKEY.CW.Y.0001.000000T0000Z-260201T1500Z/
/O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/
Monroe Upper Keys-
Including the cities of Key Largo
1054 PM EST Sat Jan 31 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with 
  gusts up to 45 mph. For the Cold Weather Advisory, very cold wind 
  chills in the mid 20s are expected.

* WHERE...Monroe Upper Keys.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  cold temperatures can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

FLZ077-078-011200-
/O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/
Monroe Middle Keys-Monroe Lower Keys-
Including the cities of Key West and Marathon
1054 PM EST Sat Jan 31 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Monroe Lower Keys and Monroe Middle Keys.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SD
180 
WWUS72 KKEY 010903
NPWKEY

URGENT - WEATHER MESSAGE
National Weather Service Key West FL
403 AM EST Sun Feb 1 2026

FLZ076-011500-
/O.CON.KKEY.CW.Y.0001.000000T0000Z-260201T1500Z/
/O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/
Monroe Upper Keys-
Including the cities of Key Largo
403 AM EST Sun Feb 1 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 26. For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 30 mph.

* WHERE...Monroe Upper Keys.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Very 
  cold temperatures can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Keep pets indoors as much as possible.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

FLZ077-078-011500-
/O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/
Monroe Middle Keys-Monroe Lower Keys-
Including the cities of Key West and Marathon
403 AM EST Sun Feb 1 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Monroe Lower Keys and Monroe Middle Keys.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DP
724 
WWUS72 KKEY 011505
NPWKEY

URGENT - WEATHER MESSAGE
National Weather Service Key West FL
1005 AM EST Sun Feb 1 2026

FLZ076-011615-
/O.EXP.KKEY.CW.Y.0001.000000T0000Z-260201T1500Z/
/O.EXP.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/
Monroe Upper Keys-
Including the cities of Key Largo
1005 AM EST Sun Feb 1 2026

...COLD WEATHER ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

$$

FLZ077-078-011615-
/O.EXP.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/
Monroe Middle Keys-Monroe Lower Keys-
Including the cities of Key West and Marathon
1005 AM EST Sun Feb 1 2026

...WIND ADVISORY HAS EXPIRED...

Wind speeds have fallen below 35 mph and wind chill values have 
risen to 35 degrees. Winds will continue to gradually diminish 
through the day, allowing wind chill values to continue to increase 
through this morning.

$$

LIW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:51 PM EST, 4 hours 57 minutes earlier. Its key messages:

  • -Gale Watch in effect for Saturday morning through Sunday morning. Gale-force winds may develop beginning as early as Saturday afternoon, continuing through Sunday morning. -A strong cold front will blast through the Florida Keys on Saturday, with a line of showers expected along and just ahead of the frontal passage. -Very cold and windy conditions are expected Saturday evening through at least Monday morning. A Wind Advisory and/or a Cold Weather Advisory will likely be required for portions or all of the Florida Keys. -The strong onshore winds may result in minor to moderate coastal flooding on our gulf and bay side waters late Saturday and Coastal Flood Statements/Advisories may be required.
Area forecast discussion, Jan 30, 10:51 PM EST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1051 PM EST Fri Jan 30 2026

...New DISCUSSION, MARINE, AVIATION...

.KEY MESSAGES...

-Gale Watch in effect for Saturday morning through Sunday morning.
 Gale-force winds may develop beginning as early as Saturday
 afternoon, continuing through Sunday morning.

-A strong cold front will blast through the Florida Keys on
 Saturday, with a line of showers expected along and just ahead of
 the frontal passage.

-Very cold and windy conditions are expected Saturday evening
 through at least Monday morning. A Wind Advisory and/or a Cold
 Weather Advisory will likely be required for portions or all of
 the Florida Keys.

-The strong onshore winds may result in minor to moderate coastal
 flooding on our gulf and bay side waters late Saturday and
 Coastal Flood Statements/Advisories may be required.

&&

.DISCUSSION...
Issued at 1030 PM EST Fri Jan 30 2026

Quiet weather remains along the Keys for the time being. A broad
disorganized low pressure complex across the Florida region is
resulting in broadly gentle northwest to northerly breezes across
the Keys. Skies are a mix of partly to mostly cloudy due to
multiple low to mid level decks. Surface conditions have moderated
quite a bit today with temperatures currently in the lower 60s
and dew points not much lower at near 60. Despite this, stable
conditions persist with zero CAPE and considerable dry air through
the lower to mid levels. Earlier shower and rain patches have long
since moved eastward out of the area.

The complicated low will swing east and northeastward into the
Atlantic and consolidate into a deepening low. As a result, winds
will remain light out of the northwest to north. This flow should
allow surface dew points to drop a few degrees overnight.
Nearshore gulf and bay side waters, currently in the mid 60s,
should cool a few degrees overnight and help to hold overnight
lows near 60 for most island locations. Rain chances will remain
essentially nil for much of the island chain.

Looking ahead, the long anticipated powerful cold front is
currently driving southeastward through the Gulf. As the front
nears the Keys, expect winds to surge out of the northwest
Saturday morning to near 25 mph and gusty, accompanied by
scattered to numerous showers. Winds are expected to strengthen
further to 30 to 35 mph with frequent gusts of 45 mph late
Saturday as a powerful 1040-1045 mb high spills southward down the
Plains. A Wind Advisory will likely be required for this period.
In addition, the strong winds may result in minor coastal flooding
on our gulf and bay side waters. These breezes, along with
Saturday night temperatures falling possibly into the 30's in the
Upper Keys and near or just below 50 in the Lower Keys will result
in wind chills in the 20's to 30's, respectively.

&&

.MARINE...
Issued at 1030 PM EST Fri Jan 30 2026

A disorganized array of low pressure centers around the Florida
Peninsula will consolidate off the Atlantic coast overnight. This
will keep breezes broadly gentle out of the northwest to north. A
powerful cold front will blast southeastward through Keys waters
on Saturday. Winds are expected to initially surge to 15 to 25
knots with gusts near 30 knots Saturday morning, accompanied by
showers. Cold air will continue to pour across Keys waters with
breezes freshening even further to near 35 knots with gusts near
40 knots. A Gale Watch remains in effect from Saturday afternoon
through Sunday morning.

&&

.AVIATION...
(00Z TAFS)
Issued at 1030 PM EST Fri Jan 30 2026

VFR conditions expected overnight at island terminals. A powerful
cold front will sweep through the Keys on Saturday. A round or two
of sub VFR conditions are possible due to showers ahead of the
front. Winds will surge out of the northwest in wake of the cold
front, likely bringing sub VFR ceilings and northwesterly winds
of 15 to 25 knots with gusts of 30 to 35 knots. Winds are
expected to strengthen further late in the afternoon and evening.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Gale Watch from 4 AM EST Saturday through Sunday morning for
     GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....11
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 3:48 AM ESTCold Weather AdvisoryKEYMonroe30 hr
Jan 31, 5:00 AM ESTGale WarningKEY29 hr
Jan 31, 4:21 PM ESTCoastal Flood StatementKEYMonroe18 hr
Jan 31, 4:21 PM ESTCoastal Flood AdvisoryKEYMonroe7 hr

Nearby

Wind Advisories in Florida, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.